Alert archive / Kansas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 96, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at May 15, 2009, 4:26 PM CDT for Morris County, Kansas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2009, 4:26 PM CDT (21:26 UTC)
- Expired
- May 15, 2009, 5:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
County Morris County, KS
The radar
The Topeka radar (KTWX), 67 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 15, 3:02 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 9.4 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1293 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 590 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 302 m²/s²
- 0-3 km storm-relative helicity
- 313 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 13.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KTOP 152126
SVRTOP
KSC127-152215-
/O.NEW.KTOP.SV.W.0096.090515T2126Z-090515T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
426 PM CDT FRI MAY 15 2009
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN MORRIS COUNTY IN EAST CENTRAL KANSAS...
* UNTIL 515 PM CDT
* AT 425 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR BURDICK...OR 31 MILES
NORTHEAST OF PEABODY...MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
WILSEY...
COUNCIL GROVE...
DUNLAP...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES RAPIDLY.
LARGE DESTRUCTIVE HAIL WILL OCCUR WITH THIS STORM. FOR YOUR SAFETY
MOVE INDOORS NOW...AND STAY AWAY FROM WINDOWS.
STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.
&&
LAT...LON 3851 9682 3851 9692 3852 9692 3860 9693
3865 9692 3868 9635 3851 9635 3851 9681
TIME...MOT...LOC 2126Z 270DEG 27KT 3857 9682
$$2 follow-up statements
000
WWUS53 KTOP 152146
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
446 PM CDT FRI MAY 15 2009
KSC127-152215-
/O.CON.KTOP.SV.W.0096.000000T0000Z-090515T2215Z/
MORRIS-
446 PM CDT FRI MAY 15 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHERN MORRIS COUNTY...
AT 445 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED 5 MILES SOUTHEAST OF WILSEY...OR 27
MILES NORTHWEST OF EMPORIA...MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
COUNCIL GROVE AND DUNLAP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES RAPIDLY.
LARGE HAIL IS LIKELY WITH THIS SEVERE THUNDERSTORM. MOVE INDOORS
NOW...AND AVOID WINDOWS.
&&
LAT...LON 3851 9682 3851 9692 3852 9692 3860 9693
3865 9692 3868 9635 3851 9635 3851 9681
TIME...MOT...LOC 2147Z 270DEG 27KT 3857 9662
$$000
WWUS53 KTOP 152209
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
509 PM CDT FRI MAY 15 2009
KSC127-152218-
/O.EXP.KTOP.SV.W.0096.000000T0000Z-090515T2215Z/
MORRIS-
509 PM CDT FRI MAY 15 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MORRIS COUNTY WILL
EXPIRE AT 515 PM CDT...
AT 508 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE
SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO
LONGER SEVERE...THUS THE WARNING WILL EXPIRE AT 515 PM CDT.
ADDITIONAL STORMS WILL CONTINUE TO MOVE INTO MORRIS COUNTY BUT ARE
NOT SEVERE AT THIS TIME.
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.
A TORNADO WATCH REMAINS IN EFFECT. STAY ALERT TO THE WEATHER.
LAT...LON 3851 9682 3851 9692 3852 9692 3860 9693
3865 9692 3868 9635 3851 9635 3851 9681
TIME...MOT...LOC 2208Z 270DEG 27KT 3857 9642
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 3:19 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, May 15, 3:19 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 319 PM CDT FRI MAY 15 2009 .DISCUSSION... THE COLD FRONT WAS MOVING SOUTHEAST INTO NORTH CENTRAL KS. AS THE FRONT MOVES EAST...SFC CONVERGENCE WILL CAUSE THUNDERSTORMS TO DEVELOP WITHIN THE NEXT HOUR. AN OUTFLOW BOUNDARY WAS LOCATED JUST SOUTH OF I-70 AND EXTENDED WEST TO THE COLD FRONT. ANY STORMS THAT INTERACT WITH THE OUTFLOW BOUNDARY ACROSS EAST CENTRAL KANSAS MAY PRODUCE BRIEF TORNADOES. FARTHER SOUTH IN THE WARM SECTOR THE PRIMARY HAZARD WILL BE LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL DUE TO THE VEERED LOW-LEVEL WINDS...HOWEVER ANY SUPERCELL THUNDERSTORMS WILL BE CAPABLE OF PRODUCING BRIEF TORNADOES. THIS EVENING THE COLD FRONT WILL PUSH SOUTHEAST ACROSS THE SOUTHEAST COUNTIES. INDIVIDUAL SUPERCELL THUNDERSTORMS MAY CONGEAL INTO A SQUALL LINE BEFORE THE FRONT MOVES SOUTHEAST OF THE CWA. THE TORNADO THREAT MAY BE ENHANCED ALONG THE OUTFLOW BOUNDARY...ESPECIALLY IF THE OFB BECOMES STATIONARY. ONCE THE FRONT PUSHES SOUTHEAST OF THE CWA BY 03Z...THE THUNDERSTORMS WILL END. WINDS WILL SHIFT NORTHWEST AND ADVECT IN A DRY AND COOL AIRMASS. HIGHS SATURDAY WILL ONLY REACH THE MID TO UPPER 60S. GARGAN SUNDAY - MONDAY...500MB LONGWAVE TROUGH TRANSLATES EASTWARD...WHILE BROAD UPPER RIDGING EXPANDS ACROSS THE WESTERN CONUS...LEAVING NE KS UNDER NORTHWESTERLY FLOW. AT THE SFC...HIGH PRESSURE BUILDS IN...AND A PERIOD OF TRANQUIL WEATHER WILL PREVAIL. LOW LEVEL WIND FIELD GRADUALLY VEERS AROUND TO THE SOUTH MONDAY MORNING. HIGHS SUNDAY WILL BE A TOUCH BELOW CLIMATOLOGICAL NORMALS WITH COOL...POST-FRONTAL CANADIAN AIRMASS IN PLACE. MONDAY ON TRACK TO BE SEVERAL DEGREES WARMER THAN SUNDAY WITH REESTABLISHMENT OF THE WARM ADVECTION REGIME. TUESDAY - FRIDAY...FOCUS IN THIS TIME FRAME WILL BE ON GRADUAL FLATTENING OF THE MIDLEVEL FLOW OVER THE PLAINS STATES AS A NORTHERN STREAM LONGWAVE TROUGH MOVES THROUGH CANADA. A COLD FRONT DROPS THROUGH THE NORTHERN PLAINS AND MEANDERS OVER NEBRASKA TUESDAY THROUGH THURSDAY WITH SOME DEGREE OF OSCIALLTION TO THE NORTH AND SOUTH...BUT LITTLE FORCING IN THE WAY TO KICK THE BOUNDARY THROUGH THE REGION. MESOSCALE DETAILS TOUGH TO PINPOINT...AND WITH PRIMARY...ALBEIT STILL WEAK FORCING FOCUSED WELL NORTH OF THE FORECAST AREA...FOUND LITTLE REASON TO ADD POPS TO THE FORECAST. TEMPERATURES THROUGH THE WORKWEEK WILL BE MILD...AND IN THE LOWER 80S FOR THE MOST PART. LUNDE && .AVIATION... THE COLD FRONT WAS MOVING SOUTHEAST INTO NORTH CENTRAL KS. AS THE FRONT MOVES EAST...SFC CONVERGENCE WILL CAUSE THUNDERSTORMS TO DEVELOP WITHIN THE NEXT HOUR. AN OUTFLOW BOUNDARY WAS LOCATED JUST NORTH OF I-70 AND EXTENDED NORTH TO THE COLD FRONT. ANY STORMS THAT INTERACT WITH THE OUTFLOW BOUNDARY MAY PRODUCE BRIEF TORNADOES. FARTHER SOUTH IN THE WARM SECTOR THE PRIMARY HAZARD WILL BE LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL. GARGAN && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. && GARGAN/LUNDE
Hazardous weather outlook, May 15, 3:26 PM CDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 326 PM CDT FRI MAY 15 2009 KSZ008>012-020>024-026-034>040-054>056-058-059-162030- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 326 PM CDT FRI MAY 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE DEVELOPING ALONG AND NORTH OF THE OUTFLOW BOUNDARY ACROSS NORTHEAST AND EAST CENTRAL KANSAS. ALSO ALONG THE COLD FRONT ACROSS NORTH CENTRAL KANSAS. THUNDERSTORMS ALONG AND SOUTH OF INTERSTATE 70 MAY BECOME SEVERE AND PRODUCE LARGE HAIL...DAMAGING WIND GUSTS AND HEAVY RAINFALL. SEVERE THUNDERSTORMS THAT MOVE ALONG THE OUTFLOW BOUNDARY ACROSS EAST CENTRAL KANSAS MAY HAVE A BETTER CHANCE TO PRODUCING TORNADOES LATE THIS AFTERNOON AND EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE ACROSS PARTS OF NORTH CENTRAL AND NORTHEAST KANSAS ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, May 15, 3:43 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
343 PM CDT FRI MAY 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL ST. MARYS 39.19N 96.07W
05/15/2009 E2.75 INCH POTTAWATOMIE KS LAW ENFORCEMENT
&&
JLLocal storm report, May 15, 3:44 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
344 PM CDT FRI MAY 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL ST. MARYS 39.19N 96.07W
05/15/2009 E2.00 INCH POTTAWATOMIE KS PUBLIC
&&
JLLocal storm report, May 15, 4:01 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
401 PM CDT FRI MAY 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM HAIL 5 NE TOPEKA 39.10N 95.61W
05/15/2009 E0.88 INCH SHAWNEE KS NWS EMPLOYEE
&&
JLSpecial weather statement, May 15, 4:17 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 417 PM CDT FRI MAY 15 2009 KSZ037-152145- MORRIS- 417 PM CDT FRI MAY 15 2009 ...SIGNIFICANT WEATHER ALERT FOR MORRIS COUNTY... THROUGH 445 PM CDT...A STRONG THUNDERSTORM WILL MOVE EAST AT 20 MPH ACROSS PORTIONS OF MORRIS COUNTY. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL AND TORRENTIAL RAINFALL. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE BURDICK...COUNCIL GROVE LAKE AND WILSEY. A TORNADO WATCH IS ALSO IN EFFECT.
Special weather statement, May 15, 4:22 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 422 PM CDT FRI MAY 15 2009 KSZ026-039-040-152200- DOUGLAS-JEFFERSON-SHAWNEE- 422 PM CDT FRI MAY 15 2009 ...SIGNIFICANT WEATHER ALERT FOR JEFFERSON...SHAWNEE AND DOUGLAS COUNTIES... THROUGH 500 PM CDT...A THUNDERSTORM WILL MOVE EAST AT 45 MPH ACROSS PORTIONS OF JEFFERSON...SHAWNEE AND DOUGLAS COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL...TORRENTIAL RAINFALL AND CONTINUOUS DEADLY LIGHTNING. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE PERRY STATE PARK...LECOMPTON AND PERRY. MOTORISTS ALONG THE KANSAS TURNPIKE BETWEEN MILE MARKERS 176 AND 193 COULD ALSO BE AFFECTED. A TORNADO WATCH IS ALSO IN EFFECT.
Local storm report, May 15, 4:24 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
424 PM CDT FRI MAY 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 PM HAIL ALMA 39.02N 96.29W
05/15/2009 E1.25 INCH WABAUNSEE KS COUNTY OFFICIAL
&&
JLThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 6:57 AM CDT | Severe Thunderstorm Warning | TOP | Cloud, Republic, Washington | 48 min |
| May 15, 7:24 AM CDT | Severe Thunderstorm Warning | TOP | Jackson, Pottawatomie | 30 min |
| May 15, 7:44 AM CDT | Severe Thunderstorm Warning | TOP | Marshall, Nemaha | 33 min |
| May 15, 7:58 AM CDT | Severe Thunderstorm Warning | TOP | Washington | 24 min |
| May 15, 8:37 AM CDT | Severe Thunderstorm Warning | TOP | Washington | 23 min |
| May 15, 8:53 AM CDT | Severe Thunderstorm Warning | TOP | Marshall, Washington | 22 min |
| May 15, 9:22 AM CDT | Severe Thunderstorm Warning | TOP | Marshall | 23 min |
| May 15, 9:55 AM CDT | Severe Thunderstorm Warning | TOP | Marshall, Nemaha | 35 min |
| May 15, 10:16 AM CDT | Areal Flood Advisory | TOP | Marshall, Nemaha | 59 min |
| May 15, 10:16 AM CDT | Severe Thunderstorm Warning | TOP | Marshall, Nemaha | 59 min |
| May 15, 10:42 AM CDT | Flash Flood Warning | TOP | Nemaha | 4 hr |
| May 15, 10:45 AM CDT | Severe Thunderstorm Warning | TOP | Nemaha | 30 min |
| May 15, 10:54 AM CDT | Severe Thunderstorm Warning | TOP | Brown | 48 min |
| May 15, 11:10 AM CDT | Severe Thunderstorm Warning | TOP | Brown, Jackson, Nemaha | 51 min |
| May 15, 11:18 AM CDT | Flash Flood Warning | TOP | Brown | 4 hr |
| May 15, 12:08 PM CDT | Areal Flood Advisory | TOP | Jackson | 112 min |
| May 15, 1:09 PM CDT | Areal Flood Advisory | TOP | Jackson, Jefferson | 111 min |
| May 15, 2:10 PM CDT | Flash Flood Warning | TOP | Jefferson | 4 hr |
| May 15, 2:19 PM CDT | River Flood Warning | TOP | Nemaha | 12 hr |
| May 15, 2:27 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Jefferson, Shawnee | 48 min |
| May 15, 3:12 PM CDT | Severe Thunderstorm Warning | TOP | Douglas, Jefferson, Shawnee | 48 min |
| May 15, 3:19 PM CDT | Severe Thunderstorm Warning | TOP | Douglas, Jefferson, Shawnee | 41 min |
| May 15, 3:35 PM CDT | Severe Thunderstorm Warning | TOP | Dickinson, Morris | 40 min |
| May 15, 3:38 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Shawnee | 37 min |
| May 15, 3:43 PM CDT | Severe Thunderstorm Warning | TOP | Pottawatomie, Shawnee, Wabaunsee | 32 min |
| May 15, 3:47 PM CDT | Flash Flood Warning | TOP | Douglas, Jefferson, Shawnee | 4 hr |
| May 15, 3:50 PM CDT | Severe Thunderstorm Warning | TOP | Geary, Riley, Wabaunsee | 10 min |
| May 15, 3:59 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Pottawatomie, Shawnee, Wabaunsee | 31 min |
| May 15, 4:00 PM CDT | Severe Thunderstorm Warning | TOP | Douglas, Jefferson, Osage, Shawnee | 45 min |
| May 15, 4:11 PM CDT | Severe Thunderstorm Warning | TOP | Pottawatomie, Shawnee, Wabaunsee | 49 min |
| May 15, 4:18 PM CDT | Severe Thunderstorm Warning | TOP | Franklin, Osage | 42 min |
| May 15, 4:54 PM CDT | Flash Flood Warning | TOP | Shawnee | 112 min |
| May 15, 4:58 PM CDT | Severe Thunderstorm Warning | TOP | Douglas, Franklin | 34 min |
| May 15, 5:04 PM CDT | Severe Thunderstorm Warning | TOP | Lyon, Wabaunsee | 26 min |
| May 15, 5:30 PM CDT | Severe Thunderstorm Warning | TOP | Douglas, Franklin, Osage | 30 min |
| May 15, 5:44 PM CDT | Severe Thunderstorm Warning | TOP | Coffey, Lyon, Osage | 31 min |
| May 15, 5:47 PM CDT | Flash Flood Warning | TOP | Coffey, Douglas, Franklin, Lyon, Osage, Wabaunsee | 4 hr |
| May 15, 5:59 PM CDT | Severe Thunderstorm Warning | TOP | Osage | 16 min |
| May 15, 6:11 PM CDT | Severe Thunderstorm Warning | TOP | Anderson, Coffey, Douglas, Franklin, Osage | 49 min |
| May 15, 6:31 PM CDT | Severe Thunderstorm Warning | TOP | Anderson, Coffey | 37 min |
| May 15, 6:41 PM CDT | Flash Flood Warning | TOP | Anderson, Coffey, Franklin | 4 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.